Posted by sympatheticaswel
on April 15, 2000 at 14:46:33:
I use pain meds as needed for pain (about 6-8 times a month)...my question is this....do any of you get itching and hives when taking narcotic pain meds? (hydrocodone, codeine)..I am having an extrememy annoying bout with this condition and having no luck getting helped. At first I thought it was the meds, but it had never happened before, and seems to happen even on days I don't use them.I did see my Doctor about it who just prescribed Allegra which does nothing but give me terrible sinus headaches. Been using alot of Benedryl.
I also want to add that I sympathize with all of you who have developed a medicine addiction. It is so hard when a person feels crappy, and then finds something that makes them feel un-crappy (normal), and then become addicted to that helpful substance.
Although I am able to use these meds, I am fully aware of the desire to take them every day. Unfortunately, it seems we have to "pick and choose" which days we will feel good.
What really bugs me is the way the medical community and most lay people (until they've been there) judge people like this. Druggies. Let's look at smoking. It is EXTREMELY harmful, known to cause cancer and take how many lives a year....but yet a smoker is not made to feel like a less than human person with a bad character flaw.......he's just a smoker. AND it definately hurts the people around them as well. Then there's drinking too. From what I can see.........an alcoholic is viewed differently depending on which side of the tracks they are from if you know what I mean. We have plenty of upstanding citizens in my little town who drink like FISH, have a definate problem, but everyone laughs it off. Then there might be the economically poor person with the same drinking problem who is just a "loser".......
Jeeze, sorry for rambling........just some thoughts I had while reading this board.....The older I get, the more compassion I have for people with problems. Cuz just about the time you say........."that would NEVER happen to me!!"..............IT DOES!!
God bless all!